Jump to content
Sign in to follow this  
Shy80

Does Your Prescribing Doctor Do This?

Recommended Posts

I told my doctor that when I went off of Lexapro had withdrawal symptoms, such as vomiting a few times, blood pressure went up, and couldn't eat anything. This lasted for a few hours. She said I must have had a bug. She told me to stop taking Lexapro before I had the withdrawal symptoms. She didn't tell me to wean off of it or anything. Doctors don't know everything. She said she's never heard of those symptoms. Then I told her about Trazadone, that it didn't work. She said, she's never heard of that. Everyone she gives it to said it works. Doctors tend to compare everything with their other patients. I looked at her like she was crazy. 

Share this post


Link to post
Share on other sites

My psychiatrist understands that different people have different responses to antidepressants, and she has helped me taper off ones that are ineffective for me. Are you seeing a psychiatrist or a general practitioner? It is usually preferable to see a psychiatrist when you are trying to figure out the best antidepressant for you. Psychiatrists are the doctors who are experts on these drugs.

Share this post


Link to post
Share on other sites

I'm sorry this happened to you.  Sounds just awful.  I've never been taken off an antidepressant "cold turkey" so I have no experience in this area.  I hope you will get many responses to you post and that some will prove helpful to you, Shy80!

Share this post


Link to post
Share on other sites

It's time for a different doctor.  I know the type.  She will act like it's her first day every time you go see her so you might as well go to someone else.  Some of the things she is telling you she has to know herself are lies.

Share this post


Link to post
Share on other sites

I fully concur with @9E4.  It sounds to me like your doc is a GP, not a psychiatrist.  In my experience, GPs tend to follow the flow, so to speak, on whatever the current popular antidepressant is.  More responsible GPs, knowing the plethora of medications available, will refer a patient to a psychiatrist.  GPs, imo, have to be a bit like a walking PDR and can't possibly understand all the ins-and-outs of psychiatric medications.  Psychiatrists, otoh, are specialists.

Since you've been on Trazodone, I'll give you an example.  It was first prescribed to me by a GP as a sleep aid.  Like you, I found it "didn't work."  It wasn't until I got with a psychiatrist that I revisited the Trazodone to deal with my anxiety, my pdoc explaining it was a slower, more gentle-acting alternative to Xanax.  That is, it would take a while to kick in. 

When my AD failed (in fact, increasing my anxiety), he pulled me off the AD and upped the Trazodone...for its AD properties.  Welp, I had no idea it was used for that.  (So often we hear names like Prozac, Paxil and Zoloft.)  And it helped with the depression, as a matter of fact, better than any recent AD.  Oh, I've since had to go on Busprin to further combat the anxiety, but I feel I'm making progress.

Share this post


Link to post
Share on other sites

Lucky for me the new doctor is in practice with another who has an excellent reputation in caring for people who mental health problems. So when I saw her after the genetic testing, she consulted with him especially when she wanted to add Abilify to the other 2 meds and he said not to if the Prozac was working at a higher dose before. When she suggested it was time to see a psychiatrist, I have no faith in them as the only time they want to see you is for med checks and then it's "how are you? how's the meds working?"  If I don't know you, I'll tell you I'm good, even though  I could lying on the floor bleeding from a gut shot. And seeing you once every 3 months isn't going to help me to get to know you.

Share this post


Link to post
Share on other sites

Basically @Shy80You have a doctor that will never admit the meds she is giving you is the cause for any of your problems or negative side effects.  What she is giving you will only give you positive effects.  Any negative effects must be coming from anything else on earth other than the meds she is giving you.  She will tell you this even if she doesn't believe it herself.

Share this post


Link to post
Share on other sites
On 7/27/2019 at 5:37 PM, 9E4 said:

My psychiatrist understands that different people have different responses to antidepressants, and she has helped me taper off ones that are ineffective for me. Are you seeing a psychiatrist or a general practitioner? It is usually preferable to see a psychiatrist when you are trying to figure out the best antidepressant for you. Psychiatrists are the doctors who are experts on these drugs.

Sorry I haven't responded. I'm seeing a psychiatrist. She compares my issues with others. I try to explain how I feel, but she says no, most people do this and that.

Share this post


Link to post
Share on other sites
On 7/28/2019 at 3:48 PM, sober4life said:

Basically @Shy80You have a doctor that will never admit the meds she is giving you is the cause for any of your problems or negative side effects.  What she is giving you will only give you positive effects.  Any negative effects must be coming from anything else on earth other than the meds she is giving you.  She will tell you this even if she doesn't believe it herself.

I agree. I have noticed I am able to talk about about my mom used to be instead of thinking about when she was sick. I am still anxious. She hasn't given me anything to help with that. I wish I had a better psychiatrist, but this is the only one I can afford.

Share this post


Link to post
Share on other sites
On 7/28/2019 at 2:38 PM, nojoy said:

Lucky for me the new doctor is in practice with another who has an excellent reputation in caring for people who mental health problems. So when I saw her after the genetic testing, she consulted with him especially when she wanted to add Abilify to the other 2 meds and he said not to if the Prozac was working at a higher dose before. When she suggested it was time to see a psychiatrist, I have no faith in them as the only time they want to see you is for med checks and then it's "how are you? how's the meds working?"  If I don't know you, I'll tell you I'm good, even though  I could lying on the floor bleeding from a gut shot. And seeing you once every 3 months isn't going to help me to get to know you.

I agree. They want to medicate you as much as possible and end up giving you the wrong meds. My psychiatrist wants to put me on Prozac. I don't know. I'm already experiencing memory loss at my age. I don't forget everything, but small things I do. I told her last time I was having issues when remembering things and she said it was probably because I'm still grieving. 

Share this post


Link to post
Share on other sites
14 hours ago, Shy80 said:

She compares my issues with others. I try to explain how I feel, but she says no, most people do this and that.

You are a unique individual. To compare you with others is wrong. Sure we all have depression/anxiety but how we react to situations is unique to each individual. Even "normal" people react differently from each other. 

I have had good luck on Prozac and prefer it over other anti-depressants. The doctor finally agreed with me that a 60 mg dose was a better choice. 

15 hours ago, Shy80 said:

I'm already experiencing memory loss at my age. I don't forget everything, but small things I do. I told her last time I was having issues when remembering things and she said it was probably because I'm still grieving. 

You didn't say how old you are, but we all forget things at times.  If I don't put my keys in the right pocket of my bag, I can't find them and if I need to take something when I leave home, I Have to put it right by the door.  I've had to do this for years even back in my 20s. 

And you are allowed to grieve for as long as you want. My mother grieved for my dad  until the day she died. My younger brother still grieves for his first wife, who died 1o years ago and he remarried 3 years ago.

Shy80, you will be okay. Take care

Share this post


Link to post
Share on other sites

I'm 39. I know I'm old. lol I can leave the house, knowing what I need, but as soon as I get there, my mind goes blank. I have to think and think. I have been in the house and forgot I had something in my hand, such as food and carried it upstairs. I was supposed to put it downstairs in the fridge. I can get all the way downstairs or upstairs and completely forget what I was supposed to get. I sometimes put things on paper, especially when I go to the store. I need to do it from now on.

That's what the lady at the pharmacist told me today. She said her dad died 4 years ago and she still grieves. I told her people tell me that I will get over it. She said, you never will. Sorry for waiting so long to respond.

Share this post


Link to post
Share on other sites

Now, I feel a bit better that Prozac worked for you. I'm on the generic version. She said it works for some and others it doesn't. She's going to put me on a low dose. I'm supposed to take 10 mg for 7 days and then 20 mg after that. I was hesitant because I think I read on the forum that Prozac took their hair out. I need my hair. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...